Alert archive / Florida / Wind Chill Advisories in 2011
Wind Chill Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill advisory at Jan 11, 2011, 3:51 PM EST for 5 counties in Florida. It took effect at Jan 12, 2011, 3:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2011, 3:51 PM EST (20:51 UTC)
- In effect from
- Jan 12, 2011, 3:00 AM EST
- Expired
- Jan 12, 2011, 10:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
410 WWUS42 KMLB 112051 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 351 PM EST TUE JAN 11 2011 FLZ041-044>046-141-144-120500- /O.NEW.KMLB.WC.Y.0001.110112T0800Z-110112T1500Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA- SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...DAYTONA BEACH...CLERMONT 351 PM EST TUE JAN 11 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EST WEDNESDAY. WINDS WILL INCREASE OUT OF THE NORTHWEST DURING THE PREDAWN HOURS TONIGHT AS A HIGH PRESSURE RIDGE BUILDS OVER THE DEEP SOUTH. THESE WINDS WILL PULL MUCH COLDER AIR DOWN THE PENINSULA. MORNING TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE MID TO UPPER 30S OVER MOST OF EAST CENTRAL FLORIDA...WITH WIND CHILLS EXPECTED TO DROP INTO THE MID TO UPPER 20S BY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
658 WWUS42 KMLB 112216 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 516 PM EST TUE JAN 11 2011 FLZ047-053-147-121500- /O.EXA.KMLB.WC.Y.0001.110112T0800Z-110112T1500Z/ SOUTHERN BREVARD-OSCEOLA-NORTHERN BREVARD- INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...KISSIMMEE... ST CLOUD...TITUSVILLE 516 PM EST TUE JAN 11 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EST WEDNESDAY. WINDS WILL INCREASE OUT OF THE NORTHWEST DURING THE PREDAWN HOURS TONIGHT AS A HIGH PRESSURE RIDGE BUILDS OVER THE DEEP SOUTH. THESE WINDS WILL PULL MUCH COLDER AIR DOWN THE PENINSULA. MORNING TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE MID TO UPPER 30S. THE COMBINATION OF THE COLD TEMPERATURES AND NORTHWEST WINDS OF 10 TO 15 MPH WILL PRODUCE LOWEST WIND CHILL VALUES IN THE UPPER 20S AND LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FLZ041-044>046-141-144-121500- /O.CON.KMLB.WC.Y.0001.110112T0800Z-110112T1500Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA- SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...DAYTONA BEACH...CLERMONT 516 PM EST TUE JAN 11 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM EST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM EST WEDNESDAY. WINDS WILL INCREASE OUT OF THE NORTHWEST DURING THE PREDAWN HOURS TONIGHT AS A HIGH PRESSURE RIDGE BUILDS OVER THE DEEP SOUTH. THESE WINDS WILL PULL MUCH COLDER AIR DOWN THE PENINSULA. MORNING TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE MID TO UPPER 30S. THE COMBINATION OF THE COLD TEMPERATURES AND NORTHWEST WINDS OF 10 TO 15 MPH WILL PRODUCE LOWEST WIND CHILL VALUES IN THE MID TO UPPER 20S AROUND DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KELLY
160 WWUS42 KMLB 120918 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 418 AM EST WED JAN 12 2011 FLZ041-044>047-053-141-144-147-121500- /O.CON.KMLB.WC.Y.0001.000000T0000Z-110112T1500Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... DAYTONA BEACH...CLERMONT...TITUSVILLE 418 AM EST WED JAN 12 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. COLD AIR WILL CONTINUE TO FILTER INTO THE REGION EARLY THIS MORNING BEHIND A DEPARTING COLD FRONT THAT PASSED THROUGH THE STATE OVERNIGHT. WITH CLOUD COVER CLEARING...TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S NORTH AND WEST OF I-4 BY DAYBREAK THIS MORNING...AND INTO THE UPPER 30S AND LOW 40S ACROSS OSCEOLA AND BREVARD COUNTIES. THE COMBINATION OF THE COLD TEMPERATURES AND NORTHWEST WINDS OF 10 TO 15 MPH WILL PRODUCE WIND CHILL VALUES RANGING FROM THE UPPER 20S ACROSS INLAND VOLUSIA AND NORTHERN LAKE AND THE LOW TO MID 30S IN OSCEOLA AND BREVARD COUNTIES AROUND DAYBREAK. TEMPERATURES WILL BE SLOW TO WARM THIS MORNING AND WIND CHILLS WILL REMAIN IN THE LOW TO MID 30S IN THE COLDEST LOCATIONS THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MOSES
914 WWUS42 KMLB 121518 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL ISSUED BY NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1018 AM EST WED JAN 12 2011 ...WIND CHILL ADVISORY HAS EXPIRED... .TEMPERATURES HAVE CLIMBED INTO THE 40S OVER THE REGION THIS MORNING RESULTING IN WIND CHILL VALUES ABOVE 35 DEGREES. FLZ041-044>047-053-141-144-147-121630- /O.EXP.KMLB.WC.Y.0001.000000T0000Z-110112T1500Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... DAYTONA BEACH...CLERMONT...TITUSVILLE 1018 AM EST WED JAN 12 2011 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WIND CHILL VALUES ARE CLIMBING ABOVE 35 DEGREES AND THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 10:25 AM EST, 5 hours 26 minutes earlier.
Area forecast discussion, Jan 11, 10:25 AM EST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1025 AM EST TUE JAN 11 2011
.DISCUSSION...
A WEAK COLD FRONT WILL PUSH INTO THE S PENINSULA THIS AFTN AS A
STRONG HIGH PRES RIDGE BUILDS OVER THE DEEP SOUTH. WIDESPREAD LOW
LVL STRATUS DECK OVER THE DEEP SOUTH SHOWING LITTLE SIGN OF BREAKING
UP...MORNING PENINSULA RAOBS SHOW THE DECK IS TRAPPED BLO A SHARP
SUBSIDENCE INVERSION IN THE H95-H80 LYR. THE INVERSION WILL REQUIRE
A FAIR AMOUNT OF HEATING IN ORDER TO BREAK UP...BUT WITH H100-H90
WINDS SHIFTING TO THE W/NW BEHIND A THE FRONT...THAT SCENARIO
APPEARS UNLIKELY.
WILL UPDATE THE MORNING PACKAGE TO INCREASE SKY COVER TO MCLDY
AREAWIDE THRU LATE AFTN...BCMG PTCLDY BY SUNSET. GIVEN THE
INCREASED CLOUD COVER AND COOL AIR ADVECTION...ALSO WILL LOP 5F DEG
OF THE AFTN MAX TEMPS.
&&
.AVIATION...
THRU 11/20Z...IFR CIGS AREAWIDE BTWN FL006-009...OCNL BINOVC PSBL
BUT WILL BE BRIEF. BTWN 11/20Z-11/22Z CIGS BCMG MVFR BTWN
FL015-025. BTWN 11/22Z-11/24Z...BCMG VFR...AREAS CIGS BTWN
FL040-050.
&&
.MARINE...
GENTLE/MODERATE NWRLY BREEZE WILL PREVAIL AS A HIGH PRES RIDGE
BUILDS OVER THE DEEP SOUTH. THE NRLY COMPONENT WILL MAINTAIN
ELEVATED/SHORT PD SEAS...ESPECIALLY OFFSHORE INTO TONIGHT. BUOY009
MEASURING 3-4FT SEAS WITH 4-5SEC PDS. WHILE CONDITIONS DO NOT
WARRANT ANY SPECIAL STATEMENT...OVERALL CONDITIONS ARE POOR DUE TO
THE SHORT PD CHOP. WILL HIGHLIGHT THIS IN THE SYNOPSIS...OTHERWISE
NO SIG CHANGES NECESSARY.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR COASTAL VOLUSIA-
INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO 5 PM EST THURSDAY
FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO
JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...PENDERGRASTHazardous weather outlook, Jan 11, 4:54 AM EST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 454 AM EST TUE JAN 11 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-112100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 454 AM EST TUE JAN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... A COLD FRONT OVER CENTRAL FLORIDA THIS MORNING WILL PUSH WELL SOUTH OF THE AREA BY THIS EVENING. BEHIND THE FRONT...A LARGE AREA OF HIGH PRESSURE CENTERED OVER THE ROCKIES AND CENTRAL PLAINS WILL BUILD EASTWARD. THIS WILL CAUSE AN INCREASE IN NORTHWEST TO NORTH WINDS...WHICH WILL PUSH MUCH COLDER AND DRIER AIR INTO EAST CENTRAL FLORIDA BEGINNING THIS EVENING. TEMPERATURES TONIGHT WILL FALL UPPER 30S AND LOWER 40S OVER ALL BUT MARTIN AND SAINT LUCIE COUNTIES...WITH SOME MID 30S POSSIBLE ACROSS EXTREME NORTHERN LAKE AND VOLUSIA COUNTIES. WIND CHILL READINGS WILL FALL INTO THE 30S BY SUNRISE WEDNESDAY...WITH EVEN SOME UPPER 20S POSSIBLE OVER THE FAR NORTH. IF YOU WILL BE OUTSIDE EARLY WEDNESDAY MORNING...BE SURE TO DRESS APPROPRIATELY FOR THE COLD WEATHER. ...WIND AND SEA IMPACT... NORTHWEST TO NORTH WINDS WILL INCREASE TO BETWEEN 20 AND 25 KNOTS LATE TONIGHT...WHICH WILL CAUSE SEAS TO BUILD TO AROUND 6 OR 7 FEET BEYOND 20 NAUTICAL MILES TO THE NORTH OF CAPE CANAVERAL BEFORE SUNRISE...AND THESE HIGHER SEAS WILL SPREAD QUICKLY SOUTH SHORTLY AFTER SUNRISE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COLDER...DRIER AIR WILL CONTINUE IN PLACE THROUGH EARLY FRIDAY... WITH VERY COLD TEMPERATURES IN STORE THE NEXT SEVERAL MORNINGS. FREEZING TEMPERATURES ARE EXPECTED OVER PARTS OF EAST CENTRAL FLORIDA ON THURSDAY MORNING. IN ADDITION...THE FIRE WEATHER DANGER WILL INCREASE DUE TO VERY DRY AIR MOVING INTO THE AREA. HAZARDOUS BOATING CONDITIONS WILL ALSO CONTINUE THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:07 AM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 24 hr |
| Jan 11, 3:12 AM EST | Small Craft Advisory | MLB | 67 hr | |
| Jan 11, 3:03 PM EST | Freeze Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 12 hr |
| Jan 11, 3:48 PM EST | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 25 hr |
| Jan 11, 4:20 PM EST | Small Craft Advisory for Winds | MLB | 18 hr |
Nearby
Wind Chill Advisories in Florida, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.